Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 1999, 9:45 PM EST for Candler County, Tattnall County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 1999, 9:45 PM EST (02:45 UTC)
- Expired
- Jan 2, 1999, 10:45 PM EST
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Candler County, GA, Tattnall County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 9:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KCHS 030244 RRA SVRCHS GAC043-267-030345- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 945 PM EST SAT JAN 2 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANDLER COUNTY IN SOUTHEASTERN GEORGIA TATTNALL COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 1045 PM EST * AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 15 MILES WEST OF REIDSVILLE... MOVING NE AT 35 MPH. * A LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... REIDSVILLE BY 1000 PM METTER BY 1005 PM GLENVILLE BY 1015 PM GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DUTTER/COLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:45 PM EST, 1 hour earlier.
Area forecast discussion, Jan 2, 8:45 PM EST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 845 PM EST SAT JAN 2 1999 WMFNT HAS MOVED THRU CHS AREA DURG THE PAST HOUR AND WINDS HAVE BECOME SLY AND INCREASED TO NR 20 KT. TEMPS HAVE WARMED TO THE MID 60S. TEMPS WILL NEED TO BE ADJUSTED ON THE ZONE UPDATE. 01Z ADAP SHOWS SFC LOW ACRS S CNTRL GA WITH SIG MSTR CONVERGENCE OCCURRING ACRS FA ATTM. NOW SEEMS LIKELY THAT TSRA ALG AND AHD OF FNT THRU CNTRL GA WILL MAINTAIN THEIR INTENSITY TO THE CSTL SXNS LTR TNGT. ALREADY SOME STORMS ACRS THE MARINE AREA ALG CSTL FNT ARE BCMG STG PROMPTING ISSUANCE OF A SMW FM EDISTO NWD THIS EVE. SPC HAS ISSUED ANOTHER TOR WATCH 7 VAILID UNTIL 3 AM FOR JUST ABOUT THE SAME SE GA CNTYS WITHIN OUR FA AS PREV WATCH AND ADJ CSTL WATERS. LTL CHG TO CSTL WATERS UPDATE. .CHS...SCA S SANTEE RIVER TO ALTAMAHA SOUND. JAC
In the hours before
Local storm report, Jan 2, 7:30 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EST SAT JAN 2 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM MENDES GA WIND DAMAGE
01/02/99 TATTNALL LARGE TREE LIMBS DOWN 5
MILES SW OF MENDES
DUTTERLocal storm report, Jan 2, 7:30 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EST SAT JAN 2 1999
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM MENDES GA WIND DAMAGE
01/02/99 TATTNALL LARGE TREE LIMBS DOWN 5
MILES SW OF MENDES
DUTTERNearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.